Your Questions About Can I Take Zantac And Prilosec

Donald asks…

How Long Does It Take High Blood Pressire To Cause Damage?

Ten weeks ago I was diagnosed with acid reflux. I take one Prilosec in the morning and one Zantac before bed. I‘ve also changed my diet and lost weight. The results have been terrific but there is one problem: the Prilosec has made my blood pressure go up. I don’t want to stop. As soon as I do the reflux starts again and I can‘t take that nausea, vomiting, and pain. The doctor says don’t worry, high blood pressure doesn’t affect women like it does men. Is this true? My average reading used to be 90/55, now its 150/100.

Hcg Diet answers:

You don’t mention your age, but I suspect it is under age 40. (e.g. Younger) Transiently elevated blood pressures are not particularly dangerous to a younger person. Running down the street will physiologically cause your blood pressure to naturally elevate while engaged in that activity.

Whereas any period of sustained blood pressure is not ideal, a few weeks of elevated pressures should not cause much trouble. I would not go longer than a year with untreated blood pressure – even as a young person. There really is no data to determine exactly how long it will take elevated blood pressure to cause damage. Everyone’s system is different and will react differently to high blood pressure. We do know over the long term – typically decades – that damage can be done to the kidneys, eyes, heart, and brain among other systems.

Hypertension as you describe is an unusual side effect from taking either of the medications you mentioned. There seems to be more to the story – why would you still have nausea, pain and vomiting after 10 weeks of treatment with two reflux agents? I would ask to be referred to a gastroenterologist (GI doctor) for further evaluation and treatment – even if the treatment provided is working, it is not fixing the severe presenting symptoms and has some odd associated symptoms – thus, begging the question: Is this only reflux?

I hope this helps. Good luck.

Mary asks…

Important GERD and treatment question. Can you help me please??? ?

I have been sick for a long time now (about 4 years now) I had lost weight and have been having really bad tummy aches and constatnt nausea. And when I lay down at night I would get “wet belches”. I would burp and taste vomit in my mouth but I never actually would vomit. I would also get diarreah sometimes. But my symptoms (nausea tummy aches) would sometimes increase during my period.My doctor finally diagonsed me with GERD after asking me a few questions. I had been tested for ALOT of crazy things in the past but all came out negative. So I was so relieve to hear a diagnoses. But the doctor told me to take Zantac but it made my tummy hurt 10x`s worse so I stoped taking it after 2 days. So now she switched me to Prilosect OTC. Now I am so scared of taking medications. I never self medicate for anything. Not even a common cold. And my first medication was for a UTI and the antibiotics made me feel really sick and so did the Zantac. So my medication history was not a good one because it always made me sicker. Thats why I have not started taking the new medication yet. So my question is, how bad are the sideffects of Prilosec OTC? Since im using it to treat my GERD symptoms instead of heartburn would it still make me nauseated? Thats my main concern now. Im almost always nauseated and having tummy aches so I really dont want to take anything that would contribute to that. I just want it to stop once and for all. I just want to feel healthy and normal again. I really dont want the pills to make it worse. If you have GERD and take Prilosect OTC please tell me how it worked for you and what I should expect for me. Also if there are any other GERD medications out there with little to no side effects that you know of and or have taken please do educate me on them. I know most meds will have side effects but I just want to know what I may be in for.Thanks for the answers in advance. Also why do you think my period makes the nausea and tummy aches worse?

Hcg Diet answers:

First, the bad news – GERD should not be diagnosed by simply asking a couple of questions. You could have other things wrong, such as a hiatal hernia. You need to have some more tests run to make a definite diagnosis.

Now the good news. GERD and many other problems in that area respond very well to medication. The only problem is that you seem to be very sensitive to medications. I would have told you that Zantac was a fairly safe drug and with almost no side effects. So as far as taking prilosec, most people don’t have any problems with this. The only thing you can do is to try it and see what happens. If you get a bad tummy ache again, stop taking it and tell your doctor. But if it works, hey, you can take prilosec forever without any worries. I took prilosec for a long time and it worked fairly well for me but I had ulcers and a hiatal hernia. My sister, on the other hand, has GERD also and prilosec didn’t work for her but at least it didn’t make her sick.

I would advise you that if you haven’t already, you need to see a gastro-enterologist for your problems and have an upper GI run and maybe be scoped out – that’s where they knock you out and stick a tube with a camera down your throat. You need to do this before just accepting a diagnosis of GERD. Otherwise you could have a serious problem that they haven’t caught.

Good luck!

Linda asks…

Undiagnosed abdominal pain and severe chronic nausea, help?

I‘m 17 years old and have been dealing with horrible nausea and abdominal pain for almost a year now. First I was diagnosed with h pylori and was told it was completely gone (endoscopy biopsy). I was told I have gastritis and lactose intolerance and have done everything to keep it under control. I‘ve taken prilosec, prevacid, pepcid complete, Zantac, mylanta, philips milk of magnesia, probiotics, ibs medications, tigan, phenergan, manuka honey and nothing seems to help. I‘ve had blood tests, stool & urine tests, ct scan, celiac disease testing, ultra sound, endoscopy/colonoscopy, HIDA scan, regular x ray and everything comes back negative! I‘m frustrated with this situation I can‘t live a normal teen life because being sick interferes with it. Even my gi doctor is starting to say it’s all in my head which is NOT true whatsoever, I don’t have any anxiety/stress disorders, I don’t focus all my attention on being sick I try to ignore it as much as I can and everything is fine with friends and school. My symptoms are: abdominal pain, severe chronic nausea, weightloss (unintentional), lack of appetite, bloating/gas (not everyday), sometimes heartburn and all of these symptoms are brought on intensely after eating no matter what it is, certain foods do make it a little worse. Also whenever I eat I feel full for a long time afterwards, usually one meal feels sufficient for me and I don’t get hungry. I‘ve taken dairy products out of my diet, fastfood, junkfood, greasy/fatty foods and mainly eat bland/organic foods. Sorry my post is so long I‘m just desperate for an answer, if you read a lot of it thanks so much!
no I haven’t tried fivelac and my gallbladder has already been tested by ultrasound and HIDA scan which both came back negative

Hcg Diet answers:

I recommend a gluten free diet even though you tested negative for celiac disease. The reason for that is the possibility of being gluten intolerant on a small scale that is either pre-celiac or just plain gluten intolerant. Read the section of the article that I added as a referenence that is about midway through called celiac iceberg. It explains the different levels of gluten intolerance better than I can.

Hope this helps.

Paul asks…

Question bout heartburn and prilosec?

hi guys, 22 year old female with super healthy mostly organic, no bad oils or fake ingredients diet. also no coffee and no alcohol…

so from my anxiety i have bad heartburn and tums and the occasional zantac 75 just wasnt doing it.

so i am on day 5 of the 14 day prilosec pack.
it has been helping my nausea and heartburn, plus i am still avoiding the foods that cause heartburn for me:
tomatoes (sauce too)
onions
alcohol
soda
OJ
coffee

i would get the heartburn whether or not i had those foods tho, because i have been mostly avoiding them…. but tonite i had chicken with a small amount of sauce on top, and i took my prilosec this morning, but now i have bad bad heartburn, and i just took my second tums….not helping much, some nausea, and i have heartburn, plus burping a LOT

why didnt the prilosec prevent this heartburn? is it because of the tomatoes?

thanks!

and what else can i do to make this current heartburn go away?
the doctor is the one who told me to take the prilosec
my DOCTOR told me to take prilosec

Hcg Diet answers:

Dont mean to be negitive or anything and not a doctor but you should see one–(doctor) I sometimes have hartburn and it works like a charm for me and it does say on the package to see a doctor if it doesnot work! Sounds like you may have something more serious like an ulcer or something

Powered by Yahoo! Answers

Leave a Comment